Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Oct 13, 2000, 10:00 PM CDT for Butler County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 13, 2000, 10:00 PM CDT (03:00 UTC)
- Expired
- Oct 13, 2000, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Butler County, KS
The radar
The Wichita radar (KICT), 56 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 140301 SVRICT KSC015-140400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT FRI OCT 13 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1100 PM CDT. * AT 1000 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF ELBING TO 2 MILES NORTH OF BENTON OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF EL DORADO TO NEAR BENTON. THIS STORM WAS MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR BENTON AROUND 1005 PM CDT... NEAR TOWANDA AROUND 1015 PM CDT... NEAR EL DORADO AROUND 1025 PM CDT... THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES... WINDS UP TO 60 MILES AN HOUR... STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR BUTLER COUNTY UNTIL 1100 PM CDT. LAT...LON 3804 9713 3773 9716 3773 9656 3805 9655 HYSELL NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:45 PM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Oct 13, 3:45 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 345 PM CDT FRI OCT 13 2000 MAIN FCST PROBLEM IS CONVECTION AND POSSIBILITY FOR SEVERE WX THRU SATURDAY. AN INITIAL SHORTWAVE IN SWRLY SUBTROPICAL PLUME WAS MOVG THRU S-CNTRL KS EARLY THIS PM...WITH SCATTERED CONVECTION ASSOCIATED WITH IT. THIS CONVECTION APPEARS TO BE ELEVATED THUS FAR. WATER VAPOR SHOWS A STRONGER SHORTWAVE MOVG E-NEWD THRU NERN NM/SERN CO, WHICH WL MOVE OUT ACROSS WRN KS BY EARLY EVENING, WITH MID LVL COOLING RESULTING IN STEEPENING LAPSE RATES OVER THE NWRN 1/2 OF STATE. SFC COLD FRONT WL PUSH SEWD INTO CNTRL KS DURING THE EVENING, MERGING WITH SFC TROF WHICH EXTENDS FROM NR RSL TO W OF MEDICINE LODGE. AS LOW LVL FLOW BACKS SOME, THIS SHOULD PROVIDE INCREASING LOW LVL CONVERGENCE OVER CNTRL KS. STRONG MID-UPR SPEED MAX WL PROVIDE NECESSARY DIR/SPEED SHEAR FOR ORGANIZED STORMS. WL MAINTAIN A MENTION OF SVR IN ZONES FOR THIS EVE FOR CNTRL/S-CNTRL KS. 850 LOW LEVEL JET WL GRADUALLY VEER OVERNIGHT, WITH WAA/ISENTROPIC LIFT LIKELY SUSTAINING CONVECTION AND ALLOWING IT TO BECOME MORE WIDESPREAD AS IT PROPAGATES EWD. MODELS IN AGREEMENT THAT SFC FRONT WL HANG UP SATURDAY FROM SOUTH CNTRL THRU NERN KS, WITH 60-65 DWPTS E OF FRONT. AS MID-UPR LVL JET STREAK CONTINUES TO MOVE NEWD AWAY FROM REGION, MUCH OF THE FCST AREA WL BE IN FAVORABLE RR QUAD FOR STRONG UPR DIVERGENCE/LIFT. NGM/ETA BOTH FCST CONSIDERABLE CLOUD COVER DURING DAY, WHICH MAY INHIBIT SFC BASED INSTABILITY SOME. HOWEVER, SFC-6 KM SHEAR AROUND 40 KTS SUGGESTS ORGANIZED CONVECTION PSBL, ESPECIALLY IF ANY BREAKS OCCUR. WL KEEP MENTION OF SVR OUT OF ZONES THIS FAR OUT, DUE TO UNCERTAINTY WITH AMOUNT OF INSTABILITY AND LOW LVL CONVERGENCE ALONG FRONT. WL RETAIN LIKELY POPS ALONG AND E OF FRONT SAT INTO SAT NIGHT. NO SUBSTANTIAL CHANGES WERE MADE TO CURRENT TEMP FCST. COORDINATED WITH WFO'S TOP AND SGF. EXTENDED FCST: MONDAY, SHORTWAVE TROF MOVG THRU CNTRL/SRN ROCKIES LOOKS FASTER ON THIS MORNINGS 12Z AVN COMPARED TO LAST NIGHTS MRF. CHANCE FOR PCPN APPEARS TOO SLT ATTM TO MENTION, AND WOULD BE TIED TO WAA/ISENTROPIC LIFT THAT MAY DEVELOP NORTH OF OLD FRONTAL BNDRY TO OUR SOUTH. WL KEEP A DRY AND SEASONAL TEMP FCST GOING MON-THURS WITH MODELS FCSTG TROF TO WEAKEN AS IT MOVES EAST FOLLOWED BY SHORTWAVE RIDGING. FCSTID = 9/CARUSO ICT 60 73 54 70 / 60 60 60 30 HUT 58 73 53 70 / 60 60 60 30 EWK 59 73 53 70 / 60 60 60 30 EQA 60 73 57 70 / 60 60 60 40 WLD 61 73 56 70 / 60 60 60 40 RSL 50 74 50 70 / 40 40 40 10 GBD 53 74 50 71 / 40 40 40 20 SLN 55 74O 51 71 / 50 50 40 10 MPR 55 73 51 71 / 50 50 50 20 CFV 61 73 60 70 / 70 70 60 50 CNU 60 73 60 70 / 70 70 60 50 K88 60 73 59 70 / 70 70 60 50 .ICT...NONE.
In the hours before
Local storm report, Oct 13, 5:16 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
516 PM CDT FRI OCT 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....6
0508 PM 4 E HOISINGTON KS 1.00 INCH HAIL
10/13/00 BARTON REPORTED BY PUBLICSpecial weather statement, Oct 13, 6:20 PM CDT, 3 hours 40 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-132350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT FRI OCT 13 2000 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED ON 146.82 AND 145.13 MHZ. HYSELL
Local storm report, Oct 13, 6:36 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
636 PM CDT FRI OCT 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM 5 N DORRANCE KS .75 INCH HAIL
10/13/00 RUSSELL REPORTED BY TRAINED
SPOTTERLocal storm report, Oct 13, 6:38 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA, KANSAS
638 PM CDT FRI OCT 13 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM 5 N DORRANCE KS 1.00 INCH HAIL
10/13/00 RUSSELL REPORTED BY PUBLICSpecial weather statement, Oct 13, 8:10 PM CDT, 1 hour 50 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-140130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 810 PM CDT FRI OCT 13 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS DEACTIVATED OUR SKYWARN SPOTTER NETWORK.
Special weather statement, Oct 13, 9:22 PM CDT, 38 minutes before
KSZ032-033-047>051-067-082-091-140315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 922 PM CDT FRI OCT 13 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 758 WILL EXPIRE AT 10 PM... SEVERE THUNDERSTORM WATCH NUMBER 758 WHICH COVERED RUSSELL ...BARTON...LINCOLN...ELLSWORTH...RICE...RENO...KINGMAN AND HARPER COUNTIES...WILL EXPIRE AT 10 PM. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA... BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HYSELL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:39 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.